Alert archive / California / Flash Flood Warnings in 2023

Flash Flood Warning 6, NWS San Francisco Bay Area, CA

January 9, 2023Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this flash flood warning at Jan 9, 2023, 6:46 AM PST for Santa Cruz County, California. It was in force for 6 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2023, 6:46 AM PST (14:46 UTC)
Expired
Jan 9, 2023, 12:24 PM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Santa Cruz County, CA

What was reported inside it

TimeReportWhereRemark
Jan 9, 7:21 AM PSTFLOOD1 Nne Santa Cruz, CAROAD CLOSED DUE TO RIVER FLOODING.
Jan 9, 7:27 AM PSTFLOOD3 Wsw Freedom, CAROADWAY FLOODING.
Jan 9, 7:56 AM PSTFLOOD1 Ene Aptos, CAROAD HAS COLLAPSED AT SB LANES.
Jan 9, 8:02 AM PSTFLOOD1 Wsw Soquel, CASOQUEL CREEK FLOODING NEARBY OLD MILL MOBILE HOME PARK.
Jan 9, 8:25 AM PSTFLOOD3 S Lexington Hills, CAMUDSLIDE BLOCKING LANES.
Jan 9, 8:30 AM PSTFLOOD1 Nne Santa Cruz, CAPILLAR TO BRIDGE COLLAPSED, VEHICLES STILL PASSING OVER BRIDGE.
Jan 9, 8:48 AM PSTFLOOD1 N Felton, CAPEOPLE HAVING TO BE RESCUED VIA JET SKI AFTER BEING STRANDED IN THEIR HOMES DUE TO FLOODING.
Jan 9, 9:00 AM PSTFLOOD1 Wnw Interlaken, CAROAD CLOSED DUE TO FLOODING. SOURCE WAZE.
Jan 9, 9:30 AM PSTFLOOD3 S Lexington Hills, CASINKHOLE OPENING UP IN ROADWAY, FORCING VEHICLES TO TURN AROUND.
Jan 9, 10:27 AM PSTFLOOD1 N Watsonville, CATHE TOWERS PARKING LOT IN WATSONVILLE WAS FLOODED.
Jan 9, 10:47 AM PSTFLOOD2 N Santa Cruz, CAFLOODING OF NEARBY ORCHARDS ON OCEAN STREET FROM THE SAN LORENZO RIVER.
Jan 9, 10:57 AM PSTFLOODCorralitos, CABRIDGE COLLAPSE AT VIA DEL SOL. BROWNS VALLEY BRIDGE HAS COLLAPSED INTO THE WATER OF THE CREEK BELOW.
Jan 9, 11:34 AM PSTFLOOD3 Ene Boulder Creek, CAMUDSLIDE AT BEAR CREEK ROAD.
Jan 9, 11:40 AM PSTFLOOD4 Nnw Boulder Creek, CAMUDSLIDE BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 172 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 2.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2023-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2023-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 633 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
633 m²/s²
0-3 km storm-relative helicity
824 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WGUS56 KMTR 091446
FFWMTR
CAC087-091745-
/O.NEW.KMTR.FF.W.0006.230109T1446Z-230109T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
646 AM PST Mon Jan 9 2023

The National Weather Service in San Francisco has issued a

* Flash Flood Warning for...
  Santa Cruz County in northern California...

* Until 945 AM PST.

* At 646 AM PST, Emergency management reported heavy rain across 
  Santa Cruz county. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Santa Cruz, Watsonville, Corralitos, Scotts Valley, Capitola, Live 
  Oak, Felton, Ben Lomond, Soquel, Twin Lakes, Aptos, Boulder Creek, 
  Rio Del Mar, Eureka Canyon Road, Brown Valley Road, Freedom, 
  Amesti, Interlaken, Lexington Hills and Day Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3717 12203 3705 12176 3701 12172 3699 12174
      3698 12170 3693 12165 3693 12159 3690 12158
      3691 12172 3685 12181 3694 12187 3698 12193
      3695 12205 3697 12213 3703 12222 3711 12229
      3719 12232 3722 12224 3722 12215 3729 12215

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
2 follow-up statements
719 
WGUS56 KMTR 091738
FFWMTR
CAC087-092345-
/O.EXT.KMTR.FF.W.0006.000000T0000Z-230109T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
938 AM PST Mon Jan 9 2023

The National Weather Service in San Francisco has extended the

* Flash Flood Warning for...
  Santa Cruz County in northern California...

* Until 345 PM PST Monday.

* At 938 AM PST, Emergency management reported a Levee breach at 
  Atkinson along the Pajaro. Between 2 and 4 inches of rain have 
  fallen. Flash flooding is already occurring.

  HAZARD...Heavy rain is resulting in life threatening flash
           flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Santa Cruz, Watsonville, Corralitos, Scotts Valley, Capitola, Live 
  Oak, Felton, Ben Lomond, Soquel, Twin Lakes, Aptos, Boulder Creek, 
  Rio Del Mar, Eureka Canyon Road, Brown Valley Road, Freedom, 
  Amesti, Interlaken, Lexington Hills and Day Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3717 12203 3705 12176 3701 12172 3699 12174
      3698 12170 3693 12165 3693 12159 3690 12158
      3691 12172 3685 12181 3694 12187 3698 12193
      3695 12205 3697 12213 3703 12222 3711 12229
      3719 12232 3722 12224 3722 12215 3729 12215

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

VMT
062 
WGUS76 KMTR 092024
FFSMTR

Flash Flood Statement
National Weather Service San Francisco CA
1224 PM PST Mon Jan 9 2023

CAC087-092034-
/O.CAN.KMTR.FF.W.0006.000000T0000Z-230109T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz CA-
1224 PM PST Mon Jan 9 2023

...FLASH FLOOD WARNING FOR SANTA CRUZ COUNTY HAS BEEN REPLACED WITH 
A FLOOD ADVISORY...

Flood waters have begun to recede, but rivers remain elevated. 
Therefore, the Flash Flood Warning has been replaces with a Flood 
Advisory.

A Flood Watch remains in effect until 400 PM PST Tuesday for 
portions of central California and northern California.

LAT...LON 3717 12203 3705 12176 3701 12172 3699 12174
      3698 12170 3693 12165 3693 12159 3690 12158
      3691 12172 3685 12181 3694 12187 3698 12193
      3695 12205 3697 12213 3703 12222 3711 12229
      3719 12232 3722 12224 3722 12215 3729 12215

$$

VMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 6:07 AM PST, 39 minutes earlier.

Area forecast discussion, Jan 9, 6:07 AM PST, 39 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
607 AM PST Mon Jan 9 2023

.SYNOPSIS...Rain continuing through this morning, diminishing north
to south through this afternoon. Showers with a chance of
thunderstorms appear on tap for Tuesday with a window for intense
thunderstorm during the early morning hours Tuesday.

Expected impacts include widespread flooding, damaging winds, and
dangerous marine conditions. Please stay current with forecast
updates as there is a direct threat to life and property from these
storms.

&&

.DISCUSSION...as of 04:18 AM PST Monday...

Current satellite imagery showing a healthy stream of moisture aimed
at the central CA coast as the atmospheric river is well underway.
As of writing, seeing rainfall rates of 0.5 to 0.75 in/hr per hour
in some areas of Marin, Sonoma, and Santa Cruz counties. Expect
rates within this ballpark to continue through sunrise with precip
gradually tapering off through the morning for the North Bay.
Rainfall will continue into midday and afternoon for the Bay Area
and points south. The story then shifts to the Big Sur coast where
rates are expected to increase with some areas of up to 1.25 in/hr
this morning with moderate precip continuing into the afternoon.
Gusty winds expected to peak before sunrise this morning, gradually
decreasing but remaining breezy into this evening. The main
anomalous plume of moisture will continue to move south and upslope
moisture transport weakens dramatically as the current trough moves
east of the area by sunset today, though scattered showers will
continue before another surface low deepens and approaches the
California coast.

The secondary trough moving in late tonight does not have as strong
of a moisture tap as this morning, though the environment supports a
marginal severe weather threat, particularly during the overnight
hours tonight. Hi-res guidance suggesting a line of thunderstorms
during the early morning hours with a window to support brief
supercells along the coast. With deep layer shear of 50+ kts and a
rather impressive directional wind profile, would not be surprised
to see a few waterspouts, including a brief tornado or two along the
coastline from Santa Cruz southward. Additionally, these
thunderstorms will produce locally heavy rainfall. Though the
initial line of thunderstorms is expected to be the strongest,
scattered showers and thunderstorms will continue into Tuesday
afternoon before mostly coming to an end Tuesday night.

Drier conditions will finally develop for Wednesday and Thursday for
most of the area. However, models are suggesting that a warm front
may clip the region. That said, think the North Bay would be the
region most likely to see some light rain those days. Any rain would
be light, with most areas seeing less than a quarter inch. However,
North Bay could see between 1 to 2 additional inches with the
coastal mountains seeing up to 3. Another weak system will then move
into the region on Friday. Followed close by another more
significant system for the weekend. At this time, there are still
some model differences, but given the fact that most areas will not
have had sufficient time to dry out, flood watches will likely be
needed again.

&&

.AVIATION...As of 06:00 AM Monday...For the 12Z TAFs. Rain
continues across the area as frontal boundary approaches the
coastline. MVFR conditions will persist through the morning as
well. Rain will continue through the afternoon but will taper off
as the front moves inland, bringing a brief lull through the
afternoon and evening today. Winds have diminished and have
generally shifted to the SW. Winds will shift back to SE and
become breezy again ahead of the next round of rain coming in
overnight. This next round of rain will arrive after midnight
tonight.

Vicinity of SFO...VFR-MVFR with rain continuing into the morning.
Winds have diminished and shifted southwesterly, which will
persist through the afternoon. Shower activity will also continue
through the afternoon. Winds will shift back to SE this evening
ahead of next system, arriving tonight. Rain arriving again after
08z (12 am PST) Tuesday. Low level wind shear redeveloping Monday
night and early Tuesday morning.

SFO Bridge Approach...Similar to SFO.

Monterey Bay...VFR-MVFR. Gusty winds persist through the morning but
have diminished slightly and shifted SW. SW winds will continue to
decrease through the afternoon. Rain will continue through the
afternoon as well and could be heavy at times. Brief lull this
afternoon/evening, but rain and strong southeasterly winds
returning late Monday night and Tuesday morning.

&&

.HYDROLOGY...As of 4:05 PM PST Sunday...Expect significant
hydrologic impacts over the next 24 to 48 hours.

Current Flood Warnings in effect...
Guadalupe River above the Almaden Expressway in San Jose
The Carmel River at Robles Del Rio

RVS is effect:
Napa at Napa
Napa at Saint Helena

Flash Flood Watch is now in effect for the Monterey County burn
scars, specifically the Dolan, Colorado, and River burn scars.

Flood Watch for mainstem river flooding remains in effect for
the...
Russian River at Guerneville
Pajaro River at Chittenden
Salinas River at Spreckles

Areal Flood Watch remains in effect for all other area rivers and
streams and creeks, including but not limited too.
In North Bay...
Russian River at Geyserville
Mark West Creek near Mirabel Heights
Maacama Creek near Kellogg
Laguna de Santa Rosa at Stony Point Road near Cotati

In East Bay...
Alameda Creek near Niles
Alameda Creek above Div Dam near Sunol
Arroyo de la Laguna at Verona

In South Bay...
Guadalupe River above Hwy 101 at San Jose
Coyote Creek above Hwy 237 at Milpitas
Coyote Creek at Edenvale
Pacheco Creek near Dunneville

In the Santa Cruz Mountains...
San Lorenzo River at Big Trees

In Monterey County...
Salinas River near Bradley
Big Sur River at Big Sur
Arroyo Seco near Soledad
San Lorenzo Creek below Bitterwater Creek near King City
San Antonio River near Lockwood

In San Benito County...
San Benito River at Highway 156 near Hollister
Tres Pinos Creek near Tres Pinos

&&

.MARINE...as of 04:18 AM PST Monday...Wind gusts of 40 to 50 knots
being observed currently from coastal buoys from Point Arena down
to Monterey Bay. These gales and  storm force winds continue
across the coastal waters and bays  through the early morning.
Rain, which will be heavy at times, moving through the waters into
the morning. Rain will continue  over the southern waters today
with scattered showers northern  coastal waters and over the bays.
More rain returning along with  gusty winds tonight and Tuesday.
More rain likely late in the week over the northern coastal
waters.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...Flood Watch...CAZ006-502>506-508>510-512>518-528>530
             High Wind Warning...CAZ006-508>510-512>515-529
             High Wind Warning...CAZ502>506
             High Wind Warning...CAZ516>518-528-530
             Flash Flood Watch...CAZ517-528-530
             SRW...SF Bay until 9 AM
             SRW...Mry Bay until 9 AM
             SRW...Pt Reyes to Pigeon Pt 0-10 nm until 9 AM
             SRW...Pigeon Pt to Pt Pinos 0-10 nm until 9 AM
             GLW...Pt Arena to Pt Reyes 0-10 nm until 9 AM
             GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 AM
             GLW...Pt Arena to Pigeon Pt 10-60 nm until 9 AM
             GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 AM

&&

PUBLIC FORECAST: Behringer
AVIATION: McCorkle
MARINE: McCorkle

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

In the hours before

Local storm report, Jan 9, 6:30 AM PST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
630 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     NON-TSTM WND DMG 2 N SCOTTS VALLEY       37.08N 122.00W
01/09/2023                   SANTA CRUZ         CA   LAW ENFORCEMENT

            TREE DOWN BLOCKING BOTH LANES,
            TELEPHONE/POWER WIRES DOWN IN ROADWAY AS
            WELL.

&&

AC
Local storm report, Jan 9, 6:34 AM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
634 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     FLOOD            25 E KING CITY          36.17N 120.68W
01/09/2023                   MONTEREY           CA   LAW ENFORCEMENT

            MUD, DIRT, AND ROCK ON BOTH SIDES OF
            ROADWAY.

&&

AC
Local storm report, Jan 9, 6:35 AM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
635 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     NON-TSTM WND DMG 3 SW APTOS HILLS-LARKIN 36.93N 121.86W
01/09/2023                   SANTA CRUZ         CA   LAW ENFORCEMENT

            EUCALYPTUS TREE LEANING OVER ROADWAY.

&&

AC
Local storm report, Jan 9, 6:36 AM PST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
636 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     FLOOD            3 N INTERLAKEN          36.99N 121.74W
01/09/2023                   SANTA CRUZ         CA   LAW ENFORCEMENT

            MUD, DIRT, AND ROCK IN ROADWAY.

&&

AC
Local storm report, Jan 9, 6:39 AM PST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
639 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            9 SE KING CITY          36.12N 121.02W
01/09/2023                   MONTEREY           CA   LAW ENFORCEMENT

            MUDSLIDES AND BOULDERS IN ROADWAY.

&&

AC
Local storm report, Jan 9, 6:44 AM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
644 AM PST MON JAN 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     FLOOD            1 NE FELTON             37.05N 122.06W
01/09/2023                   SANTA CRUZ         CA   LAW ENFORCEMENT

            TREE LEANING ON BRIDGE, CREEK OVERFLOWING
            ONTO BRIDGE.

&&

AC

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 8:29 PM PSTStorm WarningMTR13 hr
Jan 8, 9:33 PM PSTRiver Flood WarningMTRSonoma30 hr
Jan 8, 9:49 PM PSTRiver Flood WarningMTRMonterey, San Benito, Santa Clara, Santa Cruz29 hr
Jan 9, 1:46 AM PSTAreal Flood AdvisoryMTRMarin, Napa, Sonoma16 hr
Jan 9, 2:18 AM PSTAreal Flood AdvisoryMTRSanta Cruz4 hr
Jan 9, 5:34 AM PSTFlash Flood Warning Considerable damage threatMTRMonterey5 hr
Jan 9, 6:28 AM PSTAreal Flood WarningMTRSanta Cruz6 hr
Jan 9, 6:59 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, City and County of San Francisco, San Mateo, Santa Clara12 hr
Jan 9, 7:57 AM PSTAreal Flood AdvisoryMTRMonterey38 min
Jan 9, 8:14 AM PSTAreal Flood WarningMTRMonterey31 hr
Jan 9, 8:35 AM PSTAreal Flood WarningMTRMonterey8 hr
Jan 9, 8:54 AM PSTGale WarningMTR31 hr
Jan 9, 8:54 AM PSTSmall Craft AdvisoryMTR18 hr
Jan 9, 10:22 AM PSTRiver Flood WarningMTRMonterey9 days
Jan 9, 11:24 AM PSTAreal Flood WarningMTRSanta Clara11 hr
Jan 9, 11:47 AM PSTAreal Flood WarningMTRSan Benito, Santa Clara6 hr
Jan 9, 12:06 PM PSTWind AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more25 hr
Jan 9, 12:24 PM PSTAreal Flood AdvisoryMTRMonterey, San Benito, San Mateo, Santa Clara, Santa Cruz3 hr
Jan 9, 2:13 PM PSTHigh Surf WarningMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma29 hr

Nearby

Flash Flood Warnings in California, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.